MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-CORK EXETER V40 STEM 44MM NO 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-CORK EXETER V40 STEM 44MM NO 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 0580-1-442
Medical Device Problem Codes Corroded (1131); Material Erosion (1214)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Metal Related Pathology (4530)
Date of Event 08/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device noted as returned.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Catalog numbers and lot codes of other devices listed in this report: device name#std mitch trh cp sz 52/58 ; cat#mac-9988-5258 ; lot#fm-63060-004, device name#mitch trh md hd sz52+0 ; cat#mmh-9988-0052 ; lot#fm60276.
 
Event or Problem Description
Patient was revised due to high metal ion levels.Exeter/mitch combination revised.
 
Additional Manufacturer Narrative
Reported event: an event regarding corrosion and abnormal ion level involving an exeter stem was reported.The corrosion event was confirmed via evaluation of the returned device.Abnormal ion level was not confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the trunnion of the stem is damaged.This damage was consistent with the interaction between the head taper and stem trunnion.Black debris was also observed on the stem trunnion.The appearance of the debris is consistent with a corrosion product and material transfer from the head/biological material.Plastic surface deformation consistent with micro-motion at the stem-cement interface was also observed on the body of the stem in addition to damage consistent with contact with explantation tooling.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to high metal ions.Visual inspection of the returned device indicated that the trunnion of the stem is damaged.This damage was consistent with the interaction between the head taper and stem trunnion.Black debris was also observed on the stem trunnion.The appearance of the debris is consistent with a corrosion product and material transfer from the head/biological material.Plastic surface deformation consistent with micro-motion at the stem-cement interface was also observed on the body of the stem in addition to damage consistent with contact with explantation tooling.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
EXETER V40 STEM 44MM NO 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI  NA
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
alessandra chavez
2555 davie road
fort lauderdale, FL 33317
9546280700
MDR Report Key15377935
Report Number0002249697-2022-01310
Device Sequence Number12165841
Product Code LPH
UDI-Device Identifier04546540153319
UDI-Public04546540153319
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K011623
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2013
Device Model Number0580-1-442
Device Catalogue Number0580-1-442
Device Lot NumberG2489276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexMale